Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Pain in the hypogastrium - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   I think I have a urinary tract infection. I am also experiencing severe pain below my stomach. Could this be a cist? Should I go to the emergency room?
Doctor :   Hi
Doctor :  
How can I help you?
Doctor :   Are you with me?
User :   yes
User :   I think I have a urinary tract infection or some kind of bladder infection
Doctor :  
User :   I am also having severe pain below my stomach its hard to walk and stand up
Doctor :  
What is the nature of pain? Pressing or squeezing type
User :   more like pressing
User :   and throbbing not really sharp pain
Doctor :  
What is the severity on a scale of 1 to 10, 1 being the least?
User :   I would say a 10 at times but usually around an 8
Doctor :  
What is your age, Occupation?
User :   I am 22 I am a student and I work at a gym as a front desk attendant
Doctor :   Is this the first time you had such a pain and in terms of severity too?
User :   yes this is the first time ive felt pain in that area like this
Doctor :  
Are you sexually active?
User :   yes but only with my boyfriend and its only been him for the past 2 and a half years and I was tested a month ago
Doctor :   Does this pain relate to your menses?
User :   no
User :   Ive never had this kind of pain before
Doctor :   Did you check for the pregnancy with a Home preg test?
User :   not recently
Doctor :   Do you use contraception?
User :   yes birth control
Doctor :  
User :   yes and I am very consistent about taking them
Doctor :   Ok, at this time with such a severe pain. I suggest you to go to ER

Doctor :  
The number 8 to 10 is something which is severe
User :   yea I just wasnt sure if even with that kind of pain if it was serious enough to go to the ER
Doctor :  
Your pain should be immediately reduced
User :   if I am hunched over in a certian position it doesnt really hurt but as soon as I sit up straight or stand up it hurts
Doctor :   Do you take alcohol?
Doctor :  
What is your weight?
User :   No I dont usually drink
User :   I weigh around 116
Doctor :   Does the current pain radiate to other parts

User :   when I stand it goes to my thighs
User :   like a numbing sensation in my thighs
Doctor :  
Do you have nausea and vomiting?
User :   a little bit of nausea
Doctor :   Do you mean groin or the thigh?
User :   I notice it more in my thighs
Doctor :   Are your periods regular?
User :   usually
User :   occasionally I will spot for a couple days and then wont get my period for a week or so
Doctor :   Ok, XXXXXXXX I suggest you go to ER now as the first important thing is to get relieved by pain.
Doctor :  
The cause may be worrisome or not but the current symptoms should be treated
Doctor :  
Doctor :  
The pain of such severity should alarm you
Doctor :  
That can happen with simple cause also
Doctor :  
Do you have fever?
User :   I felt like I did but I dont just have been very tired all day
User :   which is unusually for me
Doctor :  
User :   I will go to the ER now
Doctor :  
Yes good idea
Doctor :  
but do not panic
User :   thank you so much for your help
Doctor :  
Thanks for consulting me
Doctor :  
Bye for now
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor